MAUDE Adverse Event Report: KANEKA CORPORATION RX NC TAKERU PTCA BALLOON DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

KANEKA CORPORATION RX NC TAKERU PTCA BALLOON DILATATION CATHETER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number DC-RZ3015UA2
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections including the visual test, shaft pressurized test and the balloon-wrapping test for every product, and the finished product inspections including the shaft tensile strength test and the repetitive balloon inflation/deflation test on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Probable cause(s) and our comment: we speculated the reported situation as follows: the balloon should have been caught at the lesion (cto with a high calcium lesion) and became unable to pull back further.With further attempt to forcibly pull back the device resulted in breakage of the shaft including the balloon.No nonconformity or abnormality in the manufacturing processes of the device concerned was found, and accordingly, we determine that the event reported was caused by not any defect of the device but the device handling-issues.
 
Event or Problem Description
Cto case was being performed with a high calcium lesion.The physician was able to get radial access and used a guide catheter (7fr, ebu 3.75) into the lca and advanced a guidewire (asahi fielder xt, asahi intecc) and a trapliner (teleflex) down the circ.The physician advanced the rx nc takeru over the guidewire to the calcified lesion.The rx nc takeru was inflated to 20 atm and burst due to the calcium.The rx nc takeru was wedged into the calcium valve and when the physician pulled back to remove the balloon, the balloon split and partial of it was left behind.The physician then was able to pass a rotablator (boston scientific) 1.5 burr pass the lesion and broke up the balloon piece that was left behind.He did not try to remove the pieces and left it in the patient and has no concern with it.He stated that the pieces are subintimal and is not concerned to have the pieces there.

Brand Name
RX NC TAKERU PTCA BALLOON DILATATION CATHETER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka, osaka 530-8 288
JA  530-8288
MDR Report Key8352648
Report Number3002808904-2019-00004
Device Sequence Number2253990
Product Code LOX
UDI-Device Identifier04540778170513
UDI-Public04540778170513
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDC-RZ3015UA2
Device Lot NumberSP028296
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;